|Possible birth defect?
Oct 12, 2002
I've been on TRIZIVIR for 2yrs and I'm about 6 weeks pregnant. I understand that AZT is recommanced after 3 month and some medications to treat HIV can cause birth defect. Should I be concerned about possible birth defect? If so, could you please tell me what type of birth defect?
Response from Dr. Jackson
The 3 drugs in Trizivir (AZT, 3TC, and Abacavir)have not been associated with congential abnormalities or cancer in children of HIV infected mothers, but it is still too early to know the long term effects (> 10 yrs) of these drugs.
Oral sex performed by the man
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.